MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Purulent Discharge (1812)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient had a wound opening with phasix mesh exposure one month post-implant.The reported event was clinically assessed to be mild, possibly related to the study device and definitely in relation to the index procedure.As reported, the patients postoperative symptoms are resolving.Pain and wound dehiscence are known inherent risks of surgery and are listed in the instructions-for-use, supplied with the device as possible complications.Based on the information provided, no conclusion can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a wound opening with phasix mesh exposure.(b)(6) 2021 - the subject patient underwent a whipple procedure (pancreaticoduodenectomy), performed in open fashion.Incisions were made in the mid-upper abdomen.A bard/davol phasix mesh, was trimmed and placed as an onlay.Overlap was achieved and the skin was closed with a non bard/davol, ethicon suture.(b)(6) 2021 - the subject patient experienced a wound opening with phasix mesh exposure.Additionally, the patient has abdominal pain with constant white pus drainage.As reported, the outcome of the adverse event is recovering/resolving.The severity is reported to be mild with no action taken.The reported adverse event has been assessed per clinician as possibly related to the study device and definitely related to the procedure.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a wound opening with phasix mesh exposure.(b)(6) 2021- the subject patient underwent a whipple procedure (pancreaticoduodenectomy), performed in open fashion.Incisions were made in the mid-upper abdomen.A bard/davol phasix mesh, was trimmed and placed as an onlay.Overlap was achieved and the skin was closed with a non bard/davol, ethicon suture.(b)(6) 2021 - the subject patient experienced a wound opening with phasix mesh exposure.Additionally, the patient has abdominal pain with constant white pus drainage.As reported, the the outcome of the adverse event is recovering/resolving.The severity is reported to be mild with no action taken.The reported adverse event has been assessed per clinician as possibly related to the study device and definitely related to the procedure.Addendum: (b)(6) 2021 - the initial ae progressed and the subject patient was hospitalized for a 1x1x2cm midline skin dehiscence and a wound vac was placed.(b)(6) 2021 - the patient was discharged.As reported, the ae has been assessed as possibly related to the device and definitely related to the procedure.The event has been assessed as a serious adverse event of mild severity.
 
Additional Manufacturer Narrative
As reported, the patient had a wound opening with phasix mesh exposure one month post-implant.The reported event was clinically assessed to be mild, possibly related to the study device and definitely in relation to the index procedure.As reported, the patients postoperative symptoms are resolving.Pain and wound dehiscence are known inherent risks of surgery and are listed in the instructions-for-use, supplied with the device as possible complications.Based on the information provided, no conclusion can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the additional information received.The additional details provided does not change the initial determination, no conclusion can be made.As reported, the patient required hospitalization for placement of a wound vac and was discharged.The reported event was clinically assessed as a serious adverse event of mild severity and was possibly related to the device and definitely related to the procedure.Should additional information be provided a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11703532
Report Number1213643-2021-20088
Device Sequence Number14327732
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDX2670
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight107